About 2 weeks ago after shaving, my chin turned bright red and became inflamed, giving me an intense burning feeling. I have very sensitive skin so I was not very surprised, but the redness and burning continued for several days. As my facial hair grew out again the burning subsided but my skin remained quite red and it began to itch quite intensely and flake slightly. I've shaven again since then and my skin has again turned bright red and burned. The redness seems to remain in the same areas, in three distinct lines on my chin, and two small circles at the corners of my mouth.There are not any bumps, scales, or flaking to the redness. The skin does not become raised or swollen nor is there any psoriasis-like 'ring' around the area. My skin feels as though it has been intensely sunburnt, very tight, hot, and dry. The area affected on my chin begins about an inch below my lower lip and extends only about three inches down and under my chin where it abruptly stops. The affected areas on my upper lips are approximately 1/4 inch in diameter, circular, and exhibit the same symptons as my chin: intense redness and burning for a day or two after shaving, mild itchiness and flaking after the burning subsides. Any moisturizer I use causes an intense burning feeling. Earlier this summer I was prescribed Erythromycin for some redness and inflamation (inflammation) on another part of my face so I thought perhaps I could use this on my chin, however this only further inflamed my chin and stung quite intensely. It has now been about 2 weeks since this first arose and the affected areas have not shrunk in any way, leading me to believe that it is not anything to do with my razor or shaving. I've been using the same type of razor and shaving cream for several years now. I am taking Lamictal and Fluconizole for seperate matters. I have used hydrocortisone 1% lotions on my chin when it is reddened and this does not seem to make either the burning or the redness dissipate. I've never had anything like this happen to me and I have been quite concerned about it. I was advised by a physician who is a relative, without any visual inspection of my face, to use a topical anti-fungal containing miconazole in combination with hydrocortisone but as I have not seen any result from the previous uses of hydrocortisone and had such an unpleasant reaction to the Erythromycin, I've been hesistant.
The best guess I can come up with is that you have an outbreak of eczema on your face. This usually happens not as a result of allergy but more or less spontaneously. Moisturizing doesn't help, and may make the skin redder. I suggest you try 1% hydrocortisone twice a day while you wait to see a skin doctor, which you ought to do.
I have a similar condition but mine is around the nose, its really red and itches, it also burns. The rash seems as if i let my facial hair grow it worsen's, do you think this is a permenant condition or can it be treated? Also i dont have medical insurance so it is difficult to see a doctor.
I had a strange rash on my face and back for several months and finally narrowed it down to a Splenda, sucralose allergy. I googled "Splenda Allergy" and found a Belicove blog with lots of people who are allergic to splendal. I had been buying lots of products with splenda/sucralose for dieting purposes. As soon as I cut these products out of my diet, my skin cleared up.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.